Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 11, 2011, 3:39 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:39 PM EST (20:39 UTC)
- Expired
- Jan 11, 2011, 10:08 PM EST
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
570 WHUS73 KGRR 112039 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 339 PM EST TUE JAN 11 2011 LMZ844>849-120445- /O.NEW.KGRR.SC.Y.0002.110111T2039Z-110113T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 339 PM EST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS. * WAVES: WAVES 3 TO 6 FEET... ALTHOUGH BUILDING TO 5 TO 9 FEET SOUTH OF HOLLAND FOR WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
811 WHUS73 KGRR 120308 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1008 PM EST TUE JAN 11 2011 LMZ844>849-121115- /O.CAN.KGRR.SC.Y.0002.000000T0000Z-110113T1200Z/ /O.NEW.KGRR.SC.Y.0003.110112T0400Z-110113T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1008 PM EST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS: NORTH WINDS 15 TO 25 KNOTS. * WAVES: WAVES 3 TO 6 FEET... ALTHOUGH BUILDING TO 5 TO 9 FEET SOUTH OF HOLLAND FOR WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:30 PM EST, 9 minutes earlier.
Area forecast discussion, Jan 11, 3:30 PM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EST TUE JAN 11 2011 LATEST UPDATE...ALL SECTIONS BUT AVIATION... .SYNOPSIS...(330 PM EST TUE JAN 11 2011) SNOW WILL DIMINISH OR END LATER TONIGHT AS A LOW PRESSURE SYSTEM CENTERED OVER OHIO WEAKENS IN FAVOR OF A STRENGTHENING LOW OVER THE MID ATLANTIC STATES. A FEW LAKE EFFECT SNOW SHOWERS OR FLURRIES WILL REMAIN POSSIBLE ESPECIALLY WEST OF HIGHWAY 131 THROUGH THE WEEKEND. && .SHORT TERM...(330 PM EST TUE JAN 11 2011) (TONIGHT THROUGH THURSDAY NIGHT) SNOW EVENT LOOKS TO BE WORKING OUT AS EXPECTED AND SEE NO REASON TO MAKE MUCH CHANGE TO THE EXPECTED TOTAL ACCUMULATIONS. THE MAIN BURST OF SNOW WILL OCCUR FROM NOW THROUGH ROUGHLY 00Z AS THE UPPER LOW TRACKS SOUTH OF THE STATE AND THE TROWAL IS OVERHEAD. SNOW FLAKE SIZE IS FINE AND ALTHOUGH THE SNOW IS SIGNIFICANTLY REDUCING THE VISIBILITY THE ACCUMULATION RATES ARE RELATIVELY LOW. ONCE THE UPPER LOW REACHES ERN OH BY 06Z... SNOW SHOULD HAVE DIMINISHED APPRECIABLY. HOWEVER DEEP MOISTURE AND CYCLONIC FLOW DOES LINGER OVER THE REGION THROUGH ROUGHLY 18Z WEDNESDAY. THIS SHOULD RESULT IN SOME LINGERING SCATTERED LIGHT SNOW SHOWERS OR FLURRIES LATE TONIGHT AND WEDNESDAY... ALTHOUGH LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE ANTICIPATED. AS FAR AS LAKE EFFECT SNOW SHOWERS... THE LOW LEVEL FLOW LOOKS TOO NORTHERLY TO DO MUCH OVER WRN LWR MI ON WEDNESDAY AND WEDNESDAY NIGHT SO MAINLY JUST THE IMMEDIATE LAKESHORE SHOULD BE AFFECTED. THE WINDS DO BACK WESTERLY THURSDAY THEN SOUTHWESTERLY THURSDAY NIGHT... WITH DEEPER MOISTURE AND DECENT PVA ARRIVING THURSDAY NIGHT. POPS WERE RAISED THURSDAY NIGHT TO ACCOUNT FOR THESE FACTORS. && .LONG TERM...(330 PM EST TUE JAN 11 2011) (FRIDAY THROUGH TUESDAY) TEMPS WILL CONTINUE TO AVERAGE SLIGHTLY BELOW NORMAL THROUGH THE LONG RANGE FORECAST PERIOD WITH LIGHT SNOW ANTICIPATED INTO FRIDAY. MORE SNOW WILL MOVE IN LATE FRIDAY NIGHT AND SATURDAY AS A POTENTIALLY STRONGER LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES REGION. IT IS NOTED THAT THERE HAS BEEN A FAIR AMOUNT OF INCONSISTENCY IN MEDIUM RANGE GUIDANCE HANDLING OF THE SATURDAY SYSTEM AND THE 12Z ECMWF NOW LOOKS SIGNIFICANTLY WEAKER WITH THE SYSTEM. SCATTERED SNOW SHOWERS ARE ANTICIPATED SUNDAY INTO EARLY NEXT WEEK. && .AVIATION...(1230 PM EST TUE JAN 11 2011) IFR TO LIFR CONDITIONS ANTICIPATED AT ALL TAF SITES THIS AFTERNOON AND EVENING IN LIGHT TO MODERATE SNOW. CONDITIONS WILL GRADUALLY IMPROVE TO MVFR DURING THE EARLY MORNING HOURS WEDNESDAY AS SNOW TAPERS OFF. MVFR CONDITIONS ANTICIPATED AT ALL TAF SITES WEDNESDAY DUE TO A LOW STRATUS DECK. NORTH TO NNW WIND LAKE EFFECT SNOW SHOWERS MAY CLIP THE KMKG TERMINAL FROM THE EARLY MORNING HOURS WEDNESDAY THRU 18Z WED WITH A FEW FLURRIES POSSIBLE A LITTLE FURTHER INLAND AT KGRR... KAZO AND KBTL. && .MARINE...(330 PM EST TUE JAN 11 2011) HAVE ISSUED A SMALL CRAFT ADVISORY THROUGH THURSDAY MORNING TO ACCOUNT FOR CYCLONIC NORTH TO NORTHWEST FLOW OF 15 TO 25 KNOTS ON BACK SIDE OF EAST COAST SYSTEM. WINDS AND WAVES SHOULD DIMINISH THURSDAY WITH ARRIVAL OF SFC RIDGE. && .HYDROLOGY...(330 PM EST TUE JAN 11 2011) FLUCTUATIONS IN RIVER LEVELS ARE POSSIBLE THIS WEEK AS ICE CONTINUES TO SLOWLY BUILD UP. AVERAGE TEMPS...HIGHS/LOWS...BELOW 20F WILL BE CONDUCIVE FOR ICE BUILDUP INTO NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WINTER WEATHER ADVISORY FOR JACKSON COUNTY THROUGH THIS EVENING. LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY MORNING FOR ST JOSEPH TO MANISTEE MI. && SYNOPSIS: MEADE SHORT TERM: MEADE LONG TERM: LAURENS AVIATION: LAURENS MARINE: MEADE HYDROLOGY: MEADE
Hazardous weather outlook, Jan 11, 12:30 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1230 PM EST TUE JAN 11 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1230 PM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD ACCUMULATING SNOW WILL IMPACT SOUTHERN AND CENTRAL LOWER MICHIGAN THIS AFTERNOON AND TONIGHT... WITH THE BULK OF THE ACCUMULATIONS FALLING BETWEEN 2 PM AND 8 PM. THE SNOW WILL DIMINISH OR END AFTER MIDNIGHT TONIGHT. TOTAL ACCUMULATIONS BY DAYBREAK WEDNESDAY SHOULD RANGE FROM 4 OR 5 INCHES AT JACKSON AND LANSING TO NEAR 3 INCHES AT GRAND RAPIDS TO AROUND AN INCH AT LUDINGTON. ICE WILL CONTINUE TO DEVELOP ON AREA RIVERS. WATER LEVELS MAY FLUCTUATE IN AREAS PRONE TO ICE JAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW SHOWERS WILL CONTINUE NEAR THE LAKE MICHIGAN SHORE WEDNESDAY INTO THURSDAY BUT ACCUMULATIONS WILL BE ON THE LIGHT SIDE. A SOUTHWEST FLOW LAKE EFFECT SNOW EVENT WILL DEVELOP THURSDAY NIGHT AND CONTINUE INTO FRIDAY. SOME ACCUMULATIONS ARE EXPECTED WEST OF ROUTE 131. A COMPLEX STORM SYSTEM WILL MOVE THROUGH THE REGION SATURDAY INTO MONDAY. SNOW IS EXPECTED EACH DAY. AN ARCTIC AIR MASS WILL ARRIVE DURING MONDAY CAUSING FALLING TEMPERATURES AND LAKE EFFECT SNOWS. TEMPERATURES WILL BE MARGINAL FOR INCREASED RIVER ICE THIS WEEKEND BUT WITH THE ARRIVAL OF AN ARCTIC AIR-MASS EARLY NEXT WEEK A MORE SIGNIFICANT INCREASE IN RIVER ICE IS EXPECTED. THIS WILL LEAD TO FLUCTUATING LEVELS IN AREAS PRONE TO ICE JAMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE SEND US SNOWFALL REPORTS. LMZ844>849-120930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1230 PM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND AND WAVES WILL BECOME HAZARDOUS TO SMALL WATER CRAFT TONIGHT. SNOW AND FOG WILL LIMIT VISIBILITIES TO UNDER A MILE AT TIMES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WIND AND WAVES WILL REMAIN HAZARDOUS FOR SMALL WATER CRAFT INTO THURSDAY EVENING. SNOW AND FOG WILL LIMIT VISIBILITIES AT TIMES TO UNDER A MILE. WINDS AND WAVES WILL ONCE AGAIN BECOME HAZARDOUS TO SMALL WATER CRAFT SATURDAY AND REMAIN SO INTO MONDAY. SNOW AND FOG WILL LIMIT VISIBILITIES THROUGH THE WEEKEND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE SEND US SNOWFALL REPORTS. WDM MEADE
In the hours before
Special weather statement, Jan 11, 12:38 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1238 PM EST TUE JAN 11 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-111945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE... HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 1238 PM EST TUE JAN 11 2011 ...SNOWY TUESDAY EVENING COMMUTE... WIDESPREAD ACCUMULATING SNOW WILL IMPACT SOUTHERN AND CENTRAL LOWER MICHIGAN THIS AFTERNOON AND EVENING. THE MOST SIGNIFICANT PERIOD OF SNOW WILL BE BETWEEN 2 PM AND 8 PM... WHICH INCLUDES THE EVENING COMMUTE. BE PREPARED FOR THE POSSIBILITY OF SLIPPERY ROADS AND SLOWER THAN NORMAL TRAVEL WHEN LEAVING WORK OR SCHOOL TODAY. VISIBILITIES WILL BE REDUCED BELOW ONE MILE AT TIMES. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:41 AM EST | Winter Weather Advisory | GRR | Jackson | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.